microgynon?

Metformin, Dianette, Yasmin, Clomid, Herbals, Yoga, Acupuncture, Oils, etc

Moderators: thebuzz, Northfifer, Sammi, Hols969, DawnyB, purplestar, loachy, Mrs Wilko, Lutzomyia

Re: microgynon?

Postby anniec86 » Mon Nov 26, 2012 8:27 pm

Hi, I was diagnosed with PCOS when I was 17, been on Dianette for 6-7 years before I needed operation at the beginning of this year for gallstones (removed gallbladder). My doctor wasn't happy that I was on Dianette for so long (had moved houses, practices and temporary doctors etc over those 7 years) so only gave me Dianette for 6 months and put me onto Yasmin three months ago. I haven't been happy at all on it, feeling faint during pull-free week, shakes etc, facial hair has returned with nasty spots on face and chest again :( Been back to docs again (surprise surprise temp doctor!) :( and he's given me microgynon. I've just googled and EVERYTHING is negative, not one positive comment about it, was already not happy that they won't give me dianette, after all its been fine for 7 years. Don't know what to do, I'm tempted to ring and try and get normal doctor or at least not the one from today to get another opinion. Or should i insist on going back on dianette?! What do you guys reckon?!

-Annemarie.
anniec86
 
Posts: 4
Joined: Tue Apr 06, 2010 8:20 pm

Re: microgynon?

Postby sasha_ray » Mon Nov 26, 2012 9:06 pm

Microgynon is one of the worst pills for PCOS as it as androgenic. The GP who gave you this obviously doesn't understand PCOS. GPs like microgynon because it is probably the least risky pill for blood clots. But when you have PCOS there are many other risks to quality of life to consider than this. Most GPs are not very educated about PCOS. I advise seeing an endocronologist. I was on dianette for many years and very happy on it. A clueless GP took me off it, and I've had the worst year of my life because of it. Private endocronologist put me back on dianette and after months of misery things are reasonably normal again. If you like dianette you can insist on going back on it. It is your body and as long as you understand the risks and weigh them up to come to an informed decision it should be yours to make. Don't stand for it from the GP! Endo can also advise you of alternatives to dianette and yasmin, like spironolactone.
sasha_ray
 
Posts: 36
Joined: Fri Mar 09, 2012 1:23 pm

Re: microgynon?

Postby Peachleaves » Fri May 12, 2017 7:41 am

Hi everyone, hoping for some pill advice..

I was diagnosed with pcos a year ago, more or less exactly. I had been off the pill since Feb 2015. It was the hair loss and and the hair gain around my upper lip that helped me realise. I hadn't had a period for 18 months, but that symptom I chose to ignore.. (I was always completely irregular when off the pill) I went back on the pill (femodene) and then went on to dianette to help with the hair loss. I was also on metformin. After serious weight gain (which I'm still battling with now) I went back to femodene (September 2016). Obviously there are lots of people celebrating Yasmin here but is it similar to dianette and may result in weight gain again?

When I came off the pill in 2015, I lost weight but noticed the lack of period and hair loss. That makes me think I've had pcos for a lot longer than a year, but the pill was masking it. I did have longer and thicker hair in 2014, and was happy with ny weight, whilst on femodene so if I did have underlying pcos, I was apparently managing the symptoms. Tricky, as I was younger (24, now 27) so metabolism was better, but I'm just desperate to try and regain self-confidence again, and my weight and hair are huge contributing factors to that. It's making it impossible for me to meet anyone (I've been single since the start of 2015) as I don't think I'm attractive to others anymore. In the days of Tinder, your photos are make or break and I fear I inadvertently catfish people with my old pictures !

I know if I come off the pill I'll lose weight from my breasts and stomach again. But I won't have a period and will lose my hair more. If I stay on one, I'm desperate for it to not cause weight gain and help with hair loss. Can I even have it both ways? I exercise regularly, I have limited carbs to nearly none (once a week) and I have cut out sugar (albeit for two months only so far). Thanks in advance ladies
Peachleaves
 
Posts: 1
Joined: Fri May 12, 2017 7:25 am

Re: microgynon?

Postby Hols969 » Fri May 12, 2017 7:54 am

Yasmin wont necessarily cause weight gain but will control the majority of the symptoms. I actually find a lose weight easier on yasmin. It can be trial and error though with finding a pill that suits, but it is crucial you have 4 periods a year to keep your uterus healthy so get something to force a bleed if you do not go back on the pill.

You will have been born with pcos, it goes down both the male and female lines (it is not ovary related so the name is a bit misleading and they are discussing changing the name currently). The combined pill does mask the symptoms, I have been on it for 30 years on and off so my pcos does not generally cause me any issues.

I quite like the 5:2 diet (once you get your head around it) as it cots nothing and is easy to do, I do watch what I eat on the other 5 days too though.
Unless stated, my views do not represent the official views, position or standing of Verity
Hols969
Verity Admin
 
Posts: 11345
Joined: Fri Nov 19, 2004 5:19 pm

Previous

Return to Medications & Complementary Therapies

Who is online

Users browsing this forum: No registered users and 6 guests